Alert archive / Georgia / River Flood Warnings in 2026

River Flood Warning 3, NWS Atlanta, GA

January 10, 2026Forsyth County, Georgia

NWS Atlanta, GA issued this river flood warning at Jan 10, 2026, 4:52 PM EST for Forsyth County, Georgia. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Jan 10, 2026, 4:52 PM EST (21:52 UTC)
Expired
Jan 10, 2026, 11:47 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Forsyth County, GA

The radar

The Atlanta radar (KFFC), 92 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Creek at GA 9 near Cumming (CMGG1). The gauge peaked at 5.90 ft at Jan 10, 2026, 5:00 PM EST.

actionminormoderate051001/1001/1101/12
Action stage
4 ft
Minor stage
6 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335580, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

368 
WGUS42 KFFC 102152
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
452 PM EST Sat Jan 10 2026

...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...

  Big Creek at GA 9 near Cumming affecting Forsyth County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC117-111000-
/O.NEW.KFFC.FL.W.0003.260110T2152Z-260111T1800Z/
/CMGG1.1.ER.260110T2152Z.260111T0500Z.260111T1130Z.UU/
452 PM EST Sat Jan 10 2026

...FLOOD WARNING IN EFFECT UNTIL SUNDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Big Creek at GA 9 near Cumming.

* WHEN...Until Sunday afternoon.

* IMPACTS...At 6.0 feet, Flood stage is reached. Minor flooding will
  expand into the natural flood plain of the creek upstream and
  downstream from the gage at Atlanta Highway or Georgia Highway 9.
  Large portions of the sidewalk and boardwalk of the Big Creek
  Greenway will begin to flood. The areas under the Georgia 400
  Highway and McFarland Road will be covered with around one foot of
  water. A portion of the sidewalk under Majors Road will be covered
  with around two feet of water.

* ADDITIONAL DETAILS...
  - At 3:45 PM EST Saturday the stage was 5.7 feet.
  - Forecast...The river is expected to rise above flood stage this
    evening to a crest of 7.0 feet just after midnight tonight. It
    will then fall below flood stage Sunday morning.
  - Flood stage is 6.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$
1 follow-up statement
181 
WGUS82 KFFC 110447
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1147 PM EST Sat Jan 10 2026

...The Flood Warning is cancelled for the following rivers in
Georgia...

  Big Creek at GA 9 near Cumming affecting Forsyth County.

GAC117-110600-
/O.CAN.KFFC.FL.W.0003.000000T0000Z-260111T0447Z/
/CMGG1.1.ER.260110T2152Z.000000T0000Z.000000T0000Z.UU/
1147 PM EST Sat Jan 10 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for the Big Creek at GA 9 near
Cumming.

* ADDITIONAL DETAILS...
  - At 10:45 PM EST Saturday the stage was 3.5 feet.
  - Forecast...The river is expected to fall to 2.5 feet just after
    midnight tonight.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3418 8424 3417 8420 3411 8419 3410 8420
      3410 8425 3411 8424


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 10, 2:06 PM EST, 2 hours 46 minutes earlier. Its key messages:

  • Updated at 126 PM EST Sat Jan 10 2026
  • Rainfall is tapering off with the A Flood Watch remaining in effect through this evening.
  • A return to more seasonal temperatures is expected early next week.
Area forecast discussion, Jan 10, 2:06 PM EST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
206 PM EST Sat Jan 10 2026

...Afternoon Area Forecast Discussion...

.KEY MESSAGES...
Updated at 126 PM EST Sat Jan 10 2026

	  - Rainfall is tapering off with the A Flood Watch remaining in
        effect through this evening.

      - A return to more seasonal temperatures is expected early
        next week.

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 126 PM EST Sat Jan 10 2026

Current radar loop shows the main line of storms is now just south
of a CSG to MCN line. This line has has diminished substantially
and as of the last hour we have only see a few lightning strikes
with very little rotation. This lien is expected to continue
pushing SE and should exit the area by 00z. There is still some
light rain behind the line but that is also clearing the area from
NW to SE. Currently the back edge of the rain is along a Rome to
Blue Ridge line. A drier air mass will begin to filter into the
state from the NW tonight as high pressure builds into the region
from the central and southern plains. This ridge building in will
create a very tight pressure gradient across GA Sunday bringing
in gusty NW winds. Will see wind speeds in the 12-18mph range with
gust near 30mph by Sun afternoon. This strong N to NW flow will
also bring in some cooler temps Lows Sun morning will be in the
30s and 40s across the CWA with highs only getting up into the 40s
and 50s (about 20 deg cooler than Today). The cold airmass
continue to push into the area Sun night with lows Mon morning
expected to be below freezing for all of north and central GA.
Will see some teens in the north GA mountains.

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 126 PM EST Sat Jan 10 2026

No major changes made to the extended periods. Dry and cool
(albeit more seasonal) temperatures will characterize the long-
term forecast at least through mid week. High pressure will
continue to build in from the west with very broad troughing to
our north. The main concern at least through Tuesday will be for
fire weather as RH values are may approach critical thresholds
(25% or less) across parts of Central Georgia as a result of
much drier air filtering into the region. Daytime highs will
gradually warm through mid- week but remain more seasonal. On
Sunday forecast highs range from the low 40s to upper 50s and by
Wednesday will rise to the 50s and 60s areawide.

Wednesday through the end of the week brings some uncertainty. Long
range guidance has another trough diving southward from southern
Canada and sweeping across the Deep South. Precipitation may make a
return to portions of the forecast area between Wednesday and
Thursday but inconsistencies among model guidance make it difficult
to pinpoint timing, amounts or precip type at this time. Stay
tuned...

&&

.AVIATION...
(18Z TAFS)
Issued at 1238 PM EST Sat Jan 10 2026

The main line has moved through all the TAF sites expect MCN. It
has weakened substantially so as it moves through MCN they should
not see what the ATL area airports saw. We will continue to see
some light shra behind the line through 00z with some -DZ as its
about to end. Winds are out of the W-SW in the 10-15kt range with
some gust to 20kt. These winds will continue to turn to the NW
over night and stay there through Sunday. Speeds will increase Sun
into the 12-18kt range with gust 25 to 30kt.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          41  50  27  49 /  50   0   0   0
Atlanta         40  48  28  49 /  30   0   0   0
Blairsville     30  40  19  49 /  20   0   0   0
Cartersville    36  47  25  49 /  10   0   0   0
Columbus        43  54  28  52 /  60   0   0   0
Gainesville     39  47  28  49 /  20   0   0   0
Macon           45  56  28  52 /  70   0   0   0
Rome            40  51  28  54 /  10   0   0   0
Peachtree City  37  49  25  49 /  30   0   0   0
Vidalia         53  61  31  53 /  30   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 PM EST this evening for GAZ001>009-011>016-
019>023-030>034-041>045.

&&

SHORT TERM...01
LONG TERM....07
AVIATION...01
Hazardous weather outlook, Jan 10, 1:03 PM EST, 3 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
103 PM EST Sat Jan 10 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
103 PM EST Sat Jan 10 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Continued periods of moderate to heavy rainfall will be possible
across portions of north and central Georgia. Instances of flash
flooding and flooding of smaller creeks and streams will remain a
concern through the afternoon. A Flood Watch remains in effect
through 8 PM this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

The threat for hazardous weather remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.  Please relay any information about observed
severe weather to the NWS while following all local and state
guidelines.

In the hours before

Local storm report, Jan 10, 2:12 PM EST, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
212 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     Flash Flood      2 SSW Turners Corner    34.64N 83.91W
01/10/2026                   Lumpkin            GA   Emergency Mngr

            Flooding reported on the road on Damascus
            Church Rd near the intersection of Georgia 9
            N.

&&
Local storm report, Jan 10, 2:17 PM EST, 2 hours 35 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
217 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 AM     Tstm Wnd Dmg     3 NNE Corinth           33.28N 84.93W
01/10/2026                   Coweta             GA   Public

            Power line down on the road at Smokey Rd &
            Country Ln.

&&

KME
Local storm report, Jan 10, 2:20 PM EST, 2 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
220 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     Tstm Wnd Dmg     3 WNW Grantville        33.26N 84.89W
01/10/2026                   Coweta             GA   Public

            Tree down on the road near the 500 block of
            Bryant Boys Rd.

&&

KME
Local storm report, Jan 10, 2:25 PM EST, 2 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
225 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1112 AM     Tstm Wnd Dmg     3 W Moreland            33.29N 84.82W
01/10/2026                   Coweta             GA   Public

            Power line down on the 2000 block of
            Bethlehem Church Rd.

&&

KME
Local storm report, Jan 10, 2:27 PM EST, 2 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
227 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     Tstm Wnd Dmg     3 SSW Thomas Crossroads 33.37N 84.70W
01/10/2026                   Coweta             GA   Public

            Tree on a house on the 100 block of Covey
            Trl.

&&

KME
Local storm report, Jan 10, 2:32 PM EST, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
232 PM EST Sat Jan 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     Tstm Wnd Dmg     3 SW Peachtree City     33.38N 84.62W
01/10/2026                   Coweta             GA   Public

            Tree on a house on Hillsborough Ct.

&&

KME

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 7:50 AM ESTSevere Thunderstorm WarningFFCFloyd, Haralson, Polk40 min
Jan 10, 9:37 AM ESTFlash Flood WarningFFCBartow4 hr
Jan 10, 9:53 AM ESTSpecial Weather StatementFFCCherokee, Dawson, Forsyth, Lumpkin37 min
Jan 10, 10:16 AM ESTSpecial Weather StatementFFCCarroll, Paulding29 min
Jan 10, 10:27 AM ESTFlash Flood WarningFFCCherokee5 hr
Jan 10, 10:30 AM ESTSpecial Weather StatementFFCCarroll, Douglas30 min
Jan 10, 10:47 AM ESTSpecial Weather StatementFFCDawson, Lumpkin28 min
Jan 10, 11:00 AM ESTFlash Flood WarningFFCDawson, Lumpkin, Pickens5 hr
Jan 10, 11:00 AM ESTTornado Warning Tornado observedFFCCarroll, Coweta, Fulton15 min
Jan 10, 11:10 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette, Heard, Meriwether, Pike, Spalding and 1 more50 min
Jan 10, 11:20 AM ESTSpecial Weather StatementFFCClayton25 min
Jan 10, 11:23 AM ESTSpecial Weather StatementFFCHarris37 min
Jan 10, 11:37 AM ESTSevere Thunderstorm WarningFFCChattahoochee, Harris, Muscogee, Talbot, Troup38 min
Jan 10, 11:46 AM ESTSpecial Weather StatementFFCBarrow, DeKalb, Gwinnett, Henry, Jackson, Newton and 2 more29 min
Jan 10, 12:02 PM ESTSpecial Weather StatementFFCLamar, Meriwether, Pike, Spalding28 min
Jan 10, 12:15 PM ESTSpecial Weather StatementFFCChattahoochee, Muscogee, Talbot30 min
Jan 10, 1:52 PM ESTRiver Flood WarningFFCForsyth, Fulton18 hr
Jan 10, 4:10 PM ESTRiver Flood WarningFFCDawson95 min
Jan 10, 5:12 PM ESTRiver Flood WarningFFCDawson21 days
Jan 10, 5:20 PM ESTRiver Flood WarningFFCDawson, Forsyth14 hr
Jan 10, 6:53 PM ESTRiver Flood WarningFFCCherokee23 hr

Nearby

River Flood Warnings in Georgia, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.